Hail, Hood
- When
- October 24, 3:37 PM CST
- Where
- Hood County, 10 mi NE of Granbury
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -97.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 24, 1:54 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 254 PM CDT SUN OCT 24 2004 .DISCUSSION... WARM AND MOIST AIRMASS MOVING NORTH...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL BRING RAIN TO THE REGION FOR A LARGE PART OF THE COMING WEEK. COLD FRONT THAT PUSHED THROUGH EARLIER THIS WEEKEND IS SURGING NORTH TODAY...WITH DEWPOINTS JUMPING INTO THE UPPER 60S TO LOWER 70S...QUITE A CHANGE FROM EARLY THIS MORNING. IN ADDITION...LARGE SCALE ASCENT EVIDENT ON SATELLITE EARLY TODAY IN NORTHERN MEXICO IS NOW PUSHING NORTHEAST FROM THE BIG BEND INTO SOUTHWEST PORTIONS OF THE CWA. THIS PRECIP WILL BLANKET MOST OF NORTH TEXAS TONIGHT WITH THE BEST CHANCES IN THE SOUTH. WE WILL TREND TEMPS MORE TOWARD GFS NUMBERS SINCE IT APPEARS TO BE HANDLING THE DEVELOPING SITUATION MUCH BETTER. HIGHER DEWPOINTS WILL KEEP OVERNIGHT LOWS TONIGHT SIGNIFICANTLY ABOVE THIS MORNINGS LOWS...WITH HIGHS TOMORROW TEMPERED BY RAIN. FOR THE REMAINDER OF THE WEEK...THE DIURNAL RANGE WILL BE QUITE SIMILAR EACH DAY...WITH A CHANCE OF RAIN THROWN IN FOR GOOD MEASURE. CONDITIONS ARE EXPECTED TO CHANGE BY FRIDAY AS A COLD FRONT CROSSES THE RED RIVER AND BRINGS MORE SEASONAL TEMPS AND DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 84 68 81 / 50 50 50 40 WACO, TX 71 85 72 83 / 70 50 30 30 PARIS, TX 68 82 67 80 / 50 50 60 50 DENTON, TX 68 84 68 82 / 50 50 60 50 MCKINNEY, TX 68 84 68 82 / 50 50 60 40 DALLAS, TX 69 85 69 82 / 50 50 50 40 TERRELL, TX 70 84 70 82 / 70 50 50 40 CORSICANA, TX 70 84 70 83 / 70 50 40 30 TEMPLE, TX 72 87 72 83 / 70 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 42
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT SUN OCT 24 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 250 PM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS THIS EVENING AND TONIGHT AS A WARM FRONT MOVES NORTHWARD OVER THE AREA. THE THREAT OF SEVERE WEATHER IS FAIRLY LOW...BUT THIS EVENING ISOLATED CELLS COULD BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG GUSTY WINDS. BY LATE EVENING THE STORMS SHOULD BECOME LESS INTENSE AND THE THREAT OF SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS MONDAY THROUGH FRIDAY EVENING. THE WARM FRONT WILL STALL NEAR THE RED RIVER EARLY IN THE WEEK AND A SERIES OF UPPER DISTURBANCES WILL MOVE ACROSS THE AREA PROVIDING LIFT TO CREATE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS SHOW SIGNS OF BECOMING SEVERE. 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 210 PM CDT SUN OCT 24 2004 TXZ157-242015- CORYELL- 210 PM CDT SUN OCT 24 2004 ...SIGNIFICANT WEATHER UPDATE... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES SOUTH OF PIDCOKE...OR 7 MILES NORTH OF COPPERAS COVE...MOVING NORTHEAST AT 20 MPH. ARNETT...FORT GATES...FORT HOOD...GATESVILLE...PIDCOKE...AND PURMELA ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 415 PM CDT SUN OCT 24 2004 TXZ131-242145- HOOD- 415 PM CDT SUN OCT 24 2004 ...SIGNIFICANT WEATHER UPDATE... AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES SOUTH OF OAK TRAIL SHORES...OR 6 MILES SOUTHWEST OF GRANBURY...MOVING NORTHEAST AT 30 MPH. GRANBURY AND OAK TRAIL SHORES ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND DOWNBURST WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. MOTORISTS ALONG HIGHWAY 377 ARE URGED TO USE EXTREME CAUTION. 25
The Dallas/Ft Worth radar (KFWS), 36 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5427056.